Alert archive / North Dakota / Wind Chill Warnings in 2022
Wind Chill Warning 6, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill warning at Feb 2, 2022, 2:59 AM CST for 19 counties in North Dakota. It took effect at Feb 2, 2022, 6:00 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2022, 2:59 AM CST (08:59 UTC)
- In effect from
- Feb 2, 2022, 6:00 PM CST
- Expired
- Feb 3, 2022, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Minot AFB radar (KMBX), 86 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
520 WWUS43 KBIS 020859 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 259 AM CST Wed Feb 2 2022 NDZ001>003-009>011-021>023-025-035>037-047-048-050-051-022000- /O.NEW.KBIS.WC.W.0006.220203T0000Z-220203T1800Z/ /O.EXT.KBIS.WC.Y.0011.000000T0000Z-220203T0000Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McLean-Sheridan- Wells-Foster-Burleigh-Kidder-Stutsman-Logan-La Moure-McIntosh- Dickey- Including the cities of Carrington, Parshall, Fessenden, Wilton, Lamoure, Glenburn, Sherwood, Tappen, Jamestown, Minot, Mcclusky, New Town, Columbus, Wishek, Underwood, Ellendale, Bismarck, Portal, Lignite, Harvey, Napoleon, Ashley, Mohall, Kulm, Garrison, Washburn, Bowbells, Edgeley, Goodrich, Gackle, Steele, Oakes, Crosby, Powers Lake, Stanley, Williston, and Turtle Lake 259 AM CST Wed Feb 2 2022 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY... * WHAT...For the Wind Chill Warning, dangerously cold wind chills expected. Wind chills as low as 50 below zero. For the Wind Chill Advisory, very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Much of central and portions of western North Dakota. * WHEN...For the Wind Chill Warning, from 6 PM this evening to Noon CST Thursday. For the first Wind Chill Advisory and second Wind Chill Advisory, until 6 PM CST this evening. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 5 to 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wear appropriate clothing, making sure to cover exposed skin. && $$ NDZ004-005-012-013-022000- /O.NEW.KBIS.WC.W.0006.220203T0000Z-220203T1800Z/ /O.EXT.KBIS.WC.Y.0011.000000T0000Z-220203T0000Z/ Bottineau-Rolette-McHenry-Pierce- Including the cities of Rugby, Shell Valley, Rolette, Dunseith, Rolla, St. John, Velva, Drake, Towner, and Bottineau 259 AM CST Wed Feb 2 2022 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY... * WHAT...For the Wind Chill Warning, dangerously cold wind chills expected. Wind chills as low as 50 below zero. For the Wind Chill Advisory, very cold wind chills. Wind chills as low as 40 below zero. * WHERE...Portions of north central North Dakota. * WHEN...For the Wind Chill Warning, from 6 PM this evening to Noon CST Thursday. For the Wind Chill Advisory, until 6 PM CST this evening. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 5 to 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wear appropriate clothing, making sure to cover exposed skin. && $$ NDZ017>020-031>034-040>046-022000- /O.CON.KBIS.WC.Y.0011.000000T0000Z-220203T1800Z/ McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Including the cities of Hettinger, Linton, Carson, Dickinson, Mandan, Marmarth, New Leipzig, Watford City, Solen, Hazen, New England, Beulah, Beach, Center, Bowman, Medora, Killdeer, Elgin, Fort Yates, Halliday, Mott, Strasburg, and Selfridge 259 AM CST Wed Feb 2 2022 /159 AM MST Wed Feb 2 2022/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Much of western and portions of central North Dakota. * WHEN...Until Noon CST/11 AM MST/ Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wear appropriate clothing, making sure to cover exposed skin. && $$ Telken
5 follow-up statements
040 WWUS43 KBIS 021800 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 1200 PM CST Wed Feb 2 2022 NDZ001>003-009>011-021>023-025-035>037-047-048-050-051-030200- /O.CON.KBIS.WC.W.0006.220203T0000Z-220203T1800Z/ /O.CON.KBIS.WC.Y.0011.000000T0000Z-220203T0000Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McLean-Sheridan- Wells-Foster-Burleigh-Kidder-Stutsman-Logan-La Moure-McIntosh- Dickey- Including the cities of Carrington, Parshall, Fessenden, Wilton, Lamoure, Glenburn, Sherwood, Tappen, Jamestown, Minot, Mcclusky, New Town, Columbus, Wishek, Underwood, Ellendale, Bismarck, Portal, Lignite, Harvey, Napoleon, Ashley, Mohall, Kulm, Garrison, Washburn, Bowbells, Edgeley, Goodrich, Gackle, Steele, Oakes, Crosby, Powers Lake, Stanley, Williston, and Turtle Lake 1200 PM CST Wed Feb 2 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY... * WHAT...For the Wind Chill Warning, dangerously cold wind chills expected. Wind chills as low as 50 below zero. For the Wind Chill Advisory, very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Much of central and portions of western North Dakota. * WHEN...For the Wind Chill Warning, from 6 PM this evening to Noon CST Thursday. For the first Wind Chill Advisory and second Wind Chill Advisory, until 6 PM CST this evening. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 5 to 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wear appropriate clothing, making sure to cover exposed skin. && $$ NDZ004-005-012-013-030200- /O.CON.KBIS.WC.W.0006.220203T0000Z-220203T1800Z/ /O.CON.KBIS.WC.Y.0011.000000T0000Z-220203T0000Z/ Bottineau-Rolette-McHenry-Pierce- Including the cities of Rugby, Shell Valley, Rolette, Dunseith, Rolla, St. John, Velva, Drake, Towner, and Bottineau 1200 PM CST Wed Feb 2 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY... * WHAT...For the Wind Chill Warning, dangerously cold wind chills expected. Wind chills as low as 50 below zero. For the Wind Chill Advisory, very cold wind chills. Wind chills as low as 40 below zero. * WHERE...Portions of north central North Dakota. * WHEN...For the Wind Chill Warning, from 6 PM this evening to Noon CST Thursday. For the Wind Chill Advisory, until 6 PM CST this evening. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 5 to 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wear appropriate clothing, making sure to cover exposed skin. && $$ NDZ017>020-031>034-040>046-030200- /O.CON.KBIS.WC.Y.0011.000000T0000Z-220203T1800Z/ McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Including the cities of Hettinger, Linton, Carson, Dickinson, Mandan, Marmarth, New Leipzig, Watford City, Solen, Hazen, New England, Beulah, Beach, Center, Bowman, Medora, Killdeer, Elgin, Fort Yates, Halliday, Mott, Strasburg, and Selfridge 1200 PM CST Wed Feb 2 2022 /1100 AM MST Wed Feb 2 2022/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Much of western and portions of central North Dakota. * WHEN...Until Noon CST/11 AM MST/ Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wear appropriate clothing, making sure to cover exposed skin. && $$ Heinert
718 WWUS43 KBIS 030014 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 614 PM CST Wed Feb 2 2022 NDZ001>005-009>013-021>023-025-035>037-047-048-050-051-030815- /O.EXP.KBIS.WC.Y.0011.000000T0000Z-220203T0000Z/ /O.CON.KBIS.WC.W.0006.000000T0000Z-220203T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder- Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Parshall, Fessenden, Wilton, Lamoure, Glenburn, Dunseith, Sherwood, Tappen, Jamestown, Minot, Mcclusky, New Town, Columbus, Shell Valley, Wishek, Underwood, Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon, Rugby, Rolette, Drake, Towner, Ashley, Velva, Mohall, Kulm, Garrison, Washburn, Bowbells, Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, Crosby, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 614 PM CST Wed Feb 2 2022 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY... ...WIND CHILL ADVISORY HAS EXPIRED... * WHAT...Dangerously cold wind chills. Wind chills as low as 50 below zero. * WHERE...Portions of western and much of central North Dakota. * WHEN...Until Noon CST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 5 to 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wear appropriate clothing, making sure to cover exposed skin. && $$ NDZ017>020-031>034-040>046-030815- /O.CON.KBIS.WC.Y.0011.000000T0000Z-220203T1800Z/ McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Including the cities of Hettinger, Linton, Carson, Dickinson, Mandan, Marmarth, New Leipzig, Watford City, Solen, Hazen, New England, Beulah, Beach, Center, Bowman, Medora, Killdeer, Elgin, Fort Yates, Halliday, Mott, Strasburg, and Selfridge 614 PM CST Wed Feb 2 2022 /514 PM MST Wed Feb 2 2022/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Southwest North Dakota. * WHEN...Until Noon CST/11 AM MST/ Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wear appropriate clothing, making sure to cover exposed skin. && $$ Hargrove
368 WWUS43 KBIS 030316 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 916 PM CST Wed Feb 2 2022 NDZ001>005-009>013-021>023-025-035>037-047-048-050-051-031130- /O.CON.KBIS.WC.W.0006.000000T0000Z-220203T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder- Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Parshall, Fessenden, Wilton, Lamoure, Glenburn, Dunseith, Sherwood, Tappen, Jamestown, Minot, Mcclusky, New Town, Columbus, Shell Valley, Wishek, Underwood, Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon, Rugby, Rolette, Drake, Towner, Ashley, Velva, Mohall, Kulm, Garrison, Washburn, Bowbells, Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, Crosby, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 916 PM CST Wed Feb 2 2022 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WHAT...Dangerously cold wind chills. Wind chills as low as 50 below zero. * WHERE...Portions of western and much of central North Dakota. * WHEN...Until Noon CST Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 5 to 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wear appropriate clothing, making sure to cover exposed skin. && $$ NDZ017>020-031>034-040>046-031130- /O.CON.KBIS.WC.Y.0011.000000T0000Z-220203T1800Z/ McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Including the cities of Hettinger, Linton, Carson, Dickinson, Mandan, Marmarth, New Leipzig, Watford City, Solen, Hazen, New England, Beulah, Beach, Center, Bowman, Medora, Killdeer, Elgin, Fort Yates, Halliday, Mott, Strasburg, and Selfridge 916 PM CST Wed Feb 2 2022 /816 PM MST Wed Feb 2 2022/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Southwest North Dakota. * WHEN...Until Noon CST/11 AM MST/ Thursday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wear appropriate clothing, making sure to cover exposed skin. && $$ Hargrove
360 WWUS43 KBIS 030910 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 310 AM CST Thu Feb 3 2022 NDZ001>005-009>013-021>023-025-035>037-047-048-050-051-031800- /O.CON.KBIS.WC.W.0006.000000T0000Z-220203T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder- Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Parshall, Fessenden, Wilton, Lamoure, Glenburn, Dunseith, Sherwood, Tappen, Jamestown, Minot, Mcclusky, New Town, Columbus, Shell Valley, Wishek, Underwood, Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon, Rugby, Rolette, Drake, Towner, Ashley, Velva, Mohall, Kulm, Garrison, Washburn, Bowbells, Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, Crosby, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 310 AM CST Thu Feb 3 2022 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Dangerously cold wind chills. Wind chills as low as 50 below zero. * WHERE...Portions of western and much of central North Dakota. * WHEN...Until Noon CST today. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 5 to 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wear appropriate clothing, making sure to cover exposed skin. && $$ NDZ017>020-031>034-040>046-031800- /O.CON.KBIS.WC.Y.0011.000000T0000Z-220203T1800Z/ McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Including the cities of Hettinger, Linton, Carson, Dickinson, Mandan, Marmarth, New Leipzig, Watford City, Solen, Hazen, New England, Beulah, Beach, Center, Bowman, Medora, Killdeer, Elgin, Fort Yates, Halliday, Mott, Strasburg, and Selfridge 310 AM CST Thu Feb 3 2022 /210 AM MST Thu Feb 3 2022/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ TODAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Southwest North Dakota. * WHEN...Until Noon CST/11 AM MST/ today. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wear appropriate clothing, making sure to cover exposed skin. && $$ Telken
149 WWUS43 KBIS 031752 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 1152 AM CST Thu Feb 3 2022 NDZ001>005-009>013-021>023-025-035>037-047-048-050-051-040200- /O.EXP.KBIS.WC.W.0006.000000T0000Z-220203T1800Z/ /O.EXB.KBIS.WC.Y.0011.000000T0000Z-220204T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder- Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Parshall, Fessenden, Wilton, Lamoure, Glenburn, Dunseith, Sherwood, Tappen, Jamestown, Minot, Mcclusky, New Town, Columbus, Shell Valley, Wishek, Underwood, Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon, Rugby, Rolette, Drake, Towner, Ashley, Velva, Mohall, Kulm, Garrison, Washburn, Bowbells, Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, Crosby, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 1152 AM CST Thu Feb 3 2022 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST FRIDAY... ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills as low as 40 below zero. * WHERE...Northwest and all of central North Dakota. * WHEN...Until Noon CST Friday. * IMPACTS...The very cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wear appropriate clothing, making sure to cover exposed skin. && $$ NDZ017>020-031>034-040>045-031900- /O.EXP.KBIS.WC.Y.0011.000000T0000Z-220203T1800Z/ McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Watford City, Carson, Elgin, Fort Yates, Halliday, Center, Bowman, Hettinger, Hazen, Marmarth, Solen, New Leipzig, Killdeer, Medora, Beulah, Dickinson, Mott, Selfridge, Mandan, Beach, and New England 1152 AM CST Thu Feb 3 2022 /1052 AM MST Thu Feb 3 2022/ ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST/11 AM MST/ TODAY... Temperatures have warmed, therefore the wind chill advisory will be allowed to expire. $$ NDZ046-040200- /O.EXT.KBIS.WC.Y.0011.000000T0000Z-220204T1800Z/ Emmons- Including the cities of Strasburg and Linton 1152 AM CST Thu Feb 3 2022 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Emmons County. * WHEN...Until Noon CST Friday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wear appropriate clothing, making sure to cover exposed skin. && $$ Heinert
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill warning went out at Feb 2, 12:24 AM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Feb 2, 12:24 AM CST, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1224 AM CST Wed Feb 2 2022 .UPDATE... Issued at 1204 AM CST Wed Feb 2 2022 Added the remainder of southwestern North Dakota to the Wind Chill Advisory. It's a little more borderline than the rest of the state, but still expected to get quite cold and within a couple degrees on either side of advisory criteria. Also had observations show a little light snow in southwestern North Dakota as low level stratus continues to move in. Therefore, added PoPs to that area for the next few hours. UPDATE Issued at 845 PM CST Tue Feb 1 2022 Even though winds are diminishing, the temperatures are getting colder. Widespread wind chills in the 30 to 40 below range are already being observed across much of the north and this area should continue to expand and dip colder overnight. For this update, we just blended in the latest observations to the going forecast. UPDATE Issued at 538 PM CST Tue Feb 1 2022 No major changes needed for this update as winds continue to diminish from west to east. Just tweaked sky cover over the next few hours. && .SHORT TERM...(Today through Wednesday night) Issued at 235 PM CST Tue Feb 1 2022 Forecast highlights in the short term period will be gusty northwest winds this afternoon along with much colder air set to linger through mid week. Currently, long wave trough over the Northern Plains region with the strong embedded S/WV impulse off to our east across northern Minnesota. Surface ridge of high pressure continues to build southeast into the region, maintaining strong pressure rises and resultant strong northwest winds. Still seeing wind gusts to 45 mph central and east at times, but have been showing signs of decreasing the past few hours. Frigid wind chill temperatures about as well this afternoon, anywhere from 20-30 below north and east. Will continue to highlight both the wind chills and strong winds within the Wind Chill Advisory product with this forecast package. Surface ridge continues to build southeast into the region tonight, and will see winds diminishing now into this evening west to east along with temperatures dropping to well below zero. Wind chills down to 35 below tonight for all but the southwest, thus the aerial coverage of the wind chill adv looks good at this time. Weak embedded wave may bring some light snow to southwest ND later tonight/early Wednesday morning, so some low POPs were added for this. Otherwise, strong Arctic high pressure settles over western and central North Dakota during the day Wednesday, with highs ranging from 10 below north to just above zero southwest. Wind chill headlines extend through the day Wednesday. For Wed night, warning criteria wind chills will envelope most areas along to north and east of the Missouri River, and look to reach advisory levels southwest. Changes to headlines (an upgrade and expansion) will be made most likely during the day tomorrow for Wed night/Thursday morning. .LONG TERM...(Thursday through Tuesday) Issued at 235 PM CST Tue Feb 1 2022 Northwest flow aloft dominates into this coming weekend, with a couple of shortwaves passing through the area. The initial one Thursday night still looks to be non-impactful for the forecast area with light snow mainly to our north and east. Will also see a wind shift from southerly during the day Thursday to northwest Thu night through early Friday. A stronger clipper will push through the region Saturday/Sat night. This feature will bring a nice moderation in temperatures ahead of the wave for Saturday, as well as chances for precipitation Friday night through the day Saturday. Gusty west/northwest winds also for Saturday though potential impacts uncertain at this time. NBM high temperature spread for Sunday is large across our east (less certain), but small west (more certain) and relatively mild, so would expect some fluctuations in the forecast for Sunday's highs central and east over the next few days, lesser so west. Uncertainty increases thereafter as models struggling in the placement and eastward advance of an upper level ridge over the western CONUS. Some guidance suggest a farther east placement which would bringing milder air into our region, while other models continue with the barrage of clippers keeping cooler air in place as the ridge is consistently knocked back west. Latest NBM temperature spread favors a milder period so perhaps the track of next week's potential clippers will be farther to our east than they have been recently. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1119 PM CST Tue Feb 1 2022 Widespread low to mid level clouds will continue to spread across much of the southwest and south central overnight. While ceilings may lower at KDIK and KBIS, they should remain in VFR categories. VFR conditions are expected to prevail at all sites through the period. Winds will remain breezy at times out of the northwest. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until noon CST /11 AM MST/ Thursday for NDZ001>005-009>013-017>023-025-031>037-040>048-050-051. && UPDATE...Telken SHORT TERM...NH LONG TERM...NH AVIATION...Telken
Hazardous weather outlook, Feb 1, 11:59 PM CST, 3 hours before
Hazardous Weather Outlook National Weather Service Bismarck ND 1159 PM CST Tue Feb 1 2022 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030600- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1159 PM CST Tue Feb 1 2022 /1059 PM MST Tue Feb 1 2022/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight A Wind Chill Advisory remains in effect through Thursday morning. See weather.gov/bis for details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Wind Chill Advisory remains in effect through Thursday morning. See weather.gov/bis for details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Telken
Nearby
Wind Chill Warnings in North Dakota, 2022Every wind chill warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.